Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Was on anti biotic therapy for pylori. Taking proton pump inhibitors and probitoic. Burning and painful sensation in rectal

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
Hi, I was diagnosed with H. Pylori infection after my Endoscopy and was on anti biotic therapy after that for 14 days and am now on proton pump inhibitors and probiotic medicine From The past few weeks I have a burning and painful sensation in my rectal area/ anus, it increases after I go for defecation. What could be causing such a problem, can it be excessive sweating in that area or fungal infection or something serious. Could you please prescribe some cream/something to apply for some relief .
Posted Wed, 19 Jun 2013 in Digestion and Bowels
Answered by Dr. Charles S Narasi 29 minutes later

Thank you for contacting XXXXXXX with your query.

I see that you were treated for H.Pylori with antibiotics. I assume this was the kit containing two antibiotics and also a PPI (Proton pump inhibitors) combination. The duration of therapy is adequate. The drugs used usually are Metronidazole and Clarithromycin. The latter belongs to the Erythromycin/Tetracycline family. It can cause mild to moderate stomach problems.

You state that you have burning and itching around the anal region. It is possible to develop an yeast infection after any antibiotic treatment. Mostly, it shows up as "Thrush" or white patches over the tongue and roof of the mouth. If it is very extensive , it can involve the esophagus and cause difficulty with swallowing. I don't believe you have any of these. If you have small external hemorrhoids , that can give you itching and burning. There may be even small amount of blood on the toilet tissue.

Good hygiene is important. Washing the area with warm water, drying it and then applying over the counter Hydrocortisone cream that also contains a local anesthetic will be helpful. You can stop by the drug store and ask the pharmacist for a hemorrhoid cream. He will be able to pick one with the above ingredients.

If yeast infection is suspected, you need to have a smear or a swab taken from the area and send it to the lab to detect yeast organisms. That might need your doctor's prescription medication.

Hope this gives you enough information.

Also, I suggest that you do a H.Pylori stool antigen test in about.
4-6 weeks to see if H.Pylori is eradicated.

I wish you the very best.
Above answer was peer-reviewed by
Follow-up: Was on anti biotic therapy for pylori. Taking proton pump inhibitors and probitoic. Burning and painful sensation in rectal 43 hours later
Hello sir

I bought hydrocortisone cream for the itching.
Could you please advise me on aanother issue -

I was having a bloating feeling in my stomach just a few weeks
After I joined the gym where I used to do abdominal exercises
I got some tests done and was diagnosed with ascaris lumbricoides
In stool
I was prescribed probiotics, digestive enzymes and albendazole for worms etc for a few weeks.

However my bloating, abdominal fullness feeling didn't go and in addition
I had burning sensation in my stomach and oesophagus especially after
Spicy meals. I got an endoscopy done and was diagnosed with hpylori infection
along with gastritis. I took aantibiotics course for 10 days and am on protonpump inhibitors
since then for about one month

But none of my symptoms have reduced or been eradicated
What is your view is it something incurable.
I always feel bloated and dietary changes haven't yielded much. It has been
Almost 4 months now.

Answered by Dr. Charles S Narasi 1 hour later

You have given me additional information now. You
were treated for Parasitic infection. After recovery from
any sort of intestinal infection, some people will develop
symptoms of bloating, pain and constipation or diarrhea.
Abdominal exercises may help to improve the bloating by
moving the gas. Try to avoid eating too fast or drinking fast
since you swallow more air during the process.
I have used peppermint oil capsules 1-2 a day in such cases
and find good results. Only drawback is, this might increase
heartburn. But taken with a PPI such as Omeprazole, this
should not be a problem. Other products containing polydimethylsiloxane
and hydrated silica gel may reduce the gas to some extent.

I don't believe your condition is incurable but it might take some
time before your intestinal tract will be back to normal.

I wish you well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor